Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Dynamics near the essential singularity of a class of entire vector fields

Authors: Kevin Hockett and Sita Ramamurti
Journal: Trans. Amer. Math. Soc. 345 (1994), 693-703
MSC: Primary 58F23; Secondary 30D20, 58F21
MathSciNet review: 1270665
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the dynamics near the essential singularity at infinity for a class of zero-free entire vector fields of finite order, i.e., those of the form $ f(z) = {e^{P(z)}}$ where $ P(z) = {z^d}$ or $ P(z) = a{z^2} + bz + c$. We show that the flow generated by such a vector field has a "bouquet of flowers" attached to the point at infinity.

References [Enhancements On Off] (What's this?)

  • [R] Boas [1954], Entire functions, Academic Press, New York. MR 0068627 (16:914f)
  • [H] Benzinger [1991], Plane autonomous systems with rational vector fields, Trans. Amer. Math. Soc. 326, 465-484. MR 992604 (91k:58111)
  • [J] Carr [1981], Applications of centre manifolds theory, Springer-Verlag, New York. MR 635782 (83g:34039)
  • [R] Devaney [1981], Singularities in classical mechanical systems, Ergodic Theory and Dynamical Systems I, (Proceedings, Special Year, Maryland, 1979-80), (A. Katok, ed.), Birkhäuser, Boston, Mass. MR 633766 (83h:58039)
  • [R] Devaney [1982], Blowing up singularities in classical mechanical systems, Amer. Math. Monthly 89, 535-552. MR 674521 (84c:58025)
  • [J] Guckenheimer and P. Holmes [1983], Nonlinear oscillations, dynamical systems and bifurcations of vector fields, Springer-Verlag, New York. MR 709768 (85f:58002)
  • [K] Hockett [1993], Global dynamical properties of Euler and backward Euler, Ergodic Theory Dynamical Systems, 13, pp. 675-696. MR 1257029 (94j:58095)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F23, 30D20, 58F21

Retrieve articles in all journals with MSC: 58F23, 30D20, 58F21

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society